Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Creatinine Levels
Oct 9, 2000

I recently changed jobs and had to take a UA before being offered the position. My test came back negative for illegal drugs (no surprise there), but they advised me that my "creatinine" level was very low. The lab assistant "hinted" that it might be something I was doing to "dilute" my urine. This is not the case. I was wondering if any of my HIV meds might affect this creatinine level (or anything I might be doing - inadvertently - would affect creatinine). I am presently taking Sustiva, Zerit and Videx. Previously I was on AZT and 3TC. I have never heard of creatinine before, now researching it and finding it may have to do with my kidneys, I am concerned. Please advise. Thank you very much.

Response from Dr. Henry

Low creatinine levels would unlikely be a result of the HIV drugs you are on. There is a range of normal and some people run low levels and it is of no clinical significance in many instances. Sometimes it may be a reflection to some degree of a low body muscle mass and diets low in protein(and hydration status (= drinking lots of water may decrease level in the blood). If you are symptomatic in any way or have concerns about your weight/nutrition/hormonal status it may be worth having that evaluated. Again, usually a low creatinine level is not worrisome. KH

Keith Henry, M.D.



Previous
Testosterone and HBP
Next
Sores?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement